Louisiana, 2001

Damaging Wind in Louisiana, February 24, 2001

February 24, 2001 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 24, 2:45 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 24, 2:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST SAT FEB 24 2001

FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS AFTERNOON AND
EARLY THIS AFTERNOON EXTENDS FROM NEAR DEQ TO TYR. STORMS SHOWING A
TENDENCY TO INCREASE...ESPECIALLY ON NORTHERN END OF LINE. SOUTHERN
PORTION OF LINE IS BROKEN AND ONLY LIGHTER SHOWERS. CURRENT TORNADO
WATCH RUNS UNTIL 5 PM FOR NORTHWEST PORTIONS OF CWA WITH ANOTHER
WATCH EXPECTED LATER THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST
COUNTIES. FRONT SHOULD CLEAR ALL OF CWA BY MIDNIGHT WITH CLEARING
SKIES WORKING INTO AREA BEHIND FRONT. SUNNY SKIES EXPECTED ON SUNDAY
WITH NOT A LOT OF COOLING BEHIND FRONT. UPPER WINDS REMAIN SOUTHWEST
SO CLEARING WILL NOT LAST LONG. EXPECT INCREASING CLOUDINESS SUNDAY
NIGHT...MAINLY CIRRUS...AND BY MONDAY...CLOUDY MOST OF CWA WITH A
CHANCE OF RAIN PORTIONS OF EAST TEXAS. BY MONDAY NIGHT ALL OF CWA
CAN EXPECT SCATTERED SHOWERS WITH RAIN LIKELY TUESDAY INTO
WEDNESDAY. MRF WANTS TO CONTINUE RAIN BEYOND WEDNESDAY...HOWEVER AVN
SHOWS ZONAL FLOW DEVELOPING WED NIGHT WITH TROF ...SO AT THIS TIME
WILL HOLD BACK ON PRECIP FOR THURSDAY THROUGH SATURDAY.

SHV 46/70/45/65 7001
MLU 49/68/45/63 8001
TXK 47/67/43/62 3011
TYR 47/69/46/64 0013
LFK 48/74/45/68 3014

.SHV...NONE.

14

In the hours before

Local storm report, Feb 24, 2:55 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0155 PM    EAGLETOWN                 OK   .75 INCH HAIL
02/24/01   MCCURTAIN                      DIME SIZE HAIL.  REPORTED
                                          BY GENERAL PUBLIC.

NNNN
Special weather statement, Feb 24, 4:07 PM CST, 1 hour 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-250000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CST SAT FEB 24 2001

THE TORNADO WATCH ISSUED EARLIER TODAY FOR MCCURTAIN COUNTY IN
OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...HAS BEEN CANCELLED.

HOWEVER...A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR THE
FOLLOWING COUNTIES AND PARISHES IN NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTHWEST ARKANSAS. THE COUNTIES AND PARISHES
INCLUDED ARE...IN ARKANSAS...HEMPSTEAD...COLUMBIA...UNION...
LAFAYETTE...AND NEVADA. IN LOUISIANA...THE PARISHES INCLUDED ARE
BOSSIER...CADDO...BIENVILLE...RED RIVER...DE SOTO...WEBSTER...
CLAIBORNE...LINCOLN...UNION...JACKSON...AND OUACHITA.

IN ADDITION...A STRONG OUTFLOW BOUNDARY...ON THE LEADING EDGE OF A
LINE OF THUNDERSTORMS...OVER SOUTHWEST ARKANSAS...AND NORTHEAST
TEXAS...WAS PRODUCING WINDS OF UP TO 50 MPH. THESE OUTFLOW WINDS
WILL LIKELY MOVE OVER THE SHREVEPORT...BOSSIER CITY AREA BETWEEN 5
AND 6 PM.
Local storm report, Feb 24, 4:15 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0300 PM    UMPIRE                    AR   .75 INCH HAIL
02/24/01   HOWARD                         DIME SIZE HAIL.  REPORTED
                                          BY TRAINED SPOTTER.
Local storm report, Feb 24, 5:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    GENOA                     AR   1 INCH HAIL
02/24/01   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT.

@RUKWBC0KDENNWUS54 KSHV 242326
LSRSHV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST SAT FEB 24 2001

TIME(CST)  ....

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
February 24, 5:30 PM CST
Where
Ouachita County, Sterlington
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
32.700, -92.083

Several large trees toppled across a highway and in open fields.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230691.